Format

Send to:

Choose Destination
See comment in PubMed Commons below
Eur Heart J. 2006 Oct;27(20):2400-5. Epub 2006 Jun 16.

Impact of time to therapy and reperfusion modality on the efficacy of adenosine in acute myocardial infarction: the AMISTAD-2 trial.

Author information

  • 1Heart Institute, Good Samaritan Hospital, Cardiovascular Division of the Keck School of Medicine at University of Southern California, Los Angeles, CA 90017, USA. rkloner@goodsam.org

Abstract

AIMS:

The purpose of this analysis was to determine whether the efficacy of adenosine vs. placebo was dependent on the timing of reperfusion therapy in the second Acute Myocardial Infarction Study of Adenosine (AMISTAD-II).

METHODS AND RESULTS:

Patients presenting with ST-segment elevation anterior AMI were randomized to receive placebo vs. adenosine (50 or 70 microg/kg/min) for 3 h starting within 15 min of reperfusion therapy. In the present post hoc hypothesis generating study, the results were stratified according to the timing of reperfusion, i.e. > or = or < the median 3.17 h, and by reperfusion modality. In patients receiving reperfusion < 3.17 h, adenosine compared with placebo significantly reduced 1-month mortality (5.2 vs. 9.2%, respectively, P = 0.014), 6-month mortality (7.3 vs. 11.2%, P = 0.033), and the occurrence of the primary 6-month composite clinical endpoint of death, in-hospital CHF, or rehospitalization for CHF at 6 months (12.0 vs. 17.2%, P = 0.022). Patients reperfused beyond 3 h did not benefit from adenosine.

CONCLUSION:

In this post hoc analysis, 3 h adenosine infusion administered as an adjunct to reperfusion therapy within the first 3.17 h onset of evolving anterior ST-segment elevation AMI enhanced early and late survival, and reduced the composite clinical endpoint of death or CHF at 6 months.

PMID:
16782719
[PubMed - indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for HighWire
    Loading ...
    Write to the Help Desk